Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 23, NWS Tallahassee, FL

October 10, 2018Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Oct 10, 2018, 1:15 AM CDT for Dale County, Alabama. It took effect at Oct 11, 2018, 9:30 AM CDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 1:15 AM CDT (06:15 UTC)
In effect from
Oct 11, 2018, 9:30 AM CDT
Expired
Oct 13, 2018, 5:00 AM CDT
In force
44 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1). The gauge peaked at 10.56 ft at Oct 11, 2018, 8:00 AM CDT.

actionminormoderate102010/1010/1110/1210/1310/14
Action stage
14 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

092 
WGUS42 KTAE 100615
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EDT Wed Oct 10 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Alabama... 

  Choctawhatchee River near Newton (SR 134) affecting Dale County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-110614-
/O.NEW.KTAE.FL.W.0023.181011T1430Z-181012T1600Z/
/NEWA1.1.ER.181011T1430Z.181011T1800Z.181012T0400Z.NO/
115 AM CDT Wed Oct 10 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Choctawhatchee River near Newton (SR 134).
* From Thursday morning, or until the warning is cancelled.
* At 12:30 AM Wednesday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: The river is expected to rise above flood stage by tomorrow late morning and 
  continue to rise to near 19.7 feet by tomorrow early afternoon. The
  river will fall below flood stage by tomorrow late evening.
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553


$$
2 follow-up statements
615 
WGUS82 KTAE 110111
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY National Weather Service Jacksonville FL
911 PM EDT Wed Oct 10 2018

...The Flood Warning continues for the following rivers in Alabama...
 
  Choctawhatchee River near Newton (SR 134) affecting Dale County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-120111-
/O.EXT.KTAE.FL.W.0023.181011T1332Z-181013T0249Z/
/NEWA1.1.ER.181011T1332Z.181012T0000Z.181012T1449Z.NO/
811 PM CDT Wed Oct 10 2018

...Flood Warning extended until Friday evening...

The Flood Warning continues for
  the Choctawhatchee River near Newton (SR 134).
  
* From Thursday morning, or until the warning is cancelled.
* At  7:30 PM Wednesday the stage was 6.9 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: Rise above flood stage by tomorrow morning and continue 
  to rise to near 22.7 feet by tomorrow evening. The river will fall 
  below flood stage by late Friday morning.
* Impact: At 24.0 feet: Moderate flooding on the Choctawhatchee River 
  will affect stores and apartments around highway 92 near 
  Clayhatchee, eight miles downstream of Newton.

&&

LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553


$$
805 
WGUS82 KTAE 111424
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in Alabama...
 
  Choctawhatchee River near Newton (SR 134) affecting Dale County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-121423-
/O.EXT.KTAE.FL.W.0023.181012T1630Z-181013T1000Z/
/NEWA1.1.ER.181012T1630Z.181012T1800Z.181012T2200Z.NO/
924 AM CDT Thu Oct 11 2018

...Flood Warning extended until late Friday night...
The Flood Warning continues for the Choctawhatchee River near
Newton (SR 134).
* From Friday morning, or until the warning is cancelled.
* At  8:30 AM Thursday the stage was 10.6 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: Rise above flood stage by Friday morning and 
  continue to rise to near 19.2 feet by Friday afternoon. The
  river will fall below flood stage by Friday evening. 
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:34 AM CDT, 41 minutes earlier.

Area forecast discussion, Oct 10, 12:34 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 AM EDT Wed Oct 10 2018

.AVIATION [Through 06Z Thursday]...

Conditions will deteriorate from south to north across area
terminals this morning into the afternoon today as Hurricane
Michael moves closer to the panhandle coast. Winds will increase
with lowering ceilings and bands of convection moving onshore
today with gradual improvement late in the TAF period.

&&

.PREV DISCUSSION [426 PM EDT]...

.SHORT TERM [Tonight Through Thursday Night]...

Key Points...

1. Hurricane Michael is expected to make landfall as a major
hurricane along the Florida Panhandle or western Big Bend on
Wednesday. Conditions will begin to deteriorate late tonight into
early Wednesday.

2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
localized flash flooding and a few tornadoes are possible.

3. With evacuation orders in effect, follow the guidance of local
emergency management and evacuate if told to do so.

The Wednesday and Wednesday night time frame is when the greatest
impacts (potentially catastrophic) from Hurricane Michael will be
felt across the area. Michael continues to strengthen as it moves
northward and enters the southern Gulf of Mexico and is forecast to
be a major hurricane at landfall. Life threatening storm surge,
downed trees and power lines causing widespread and long lasting
power outages, structural damage impacting homes and businesses,
isolated tornadoes, and flash flooding are all expected. Your
hurricane preparations should be completed today.

.LONG TERM [Friday Through Tuesday]...

A dry stretch of weather is forecast Friday through Sunday, along
with a cooler and drier air mass. Temperatures will be more
seasonable with highs in the low to mid 80s and lows in the mid 50s
to mid 60s.

For Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure nosing
down the eastern seaboard, and greater subtropical moisture to the
east. This leads to the potential for increased shower activity
during this period.

.MARINE...

Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions expected
on Wednesday.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Given the track and intensity of Hurricane Michael, widespread
rainfall totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of the
track of Michael. These rainfall amounts will result in flash
flooding.

Current river conditions are below normal levels. With the
anticipated rainfall, expect some of our river basins to rise above
flood stage. This appears most likely in the Ochlockonee River
basin, where there's potential that a couple of sites reach near
moderate flood levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  76  88  62  81 / 100  90  30  20   0
Panama City   79  75  87  62  81 / 100  80  30  10   0
Dothan        78  73  84  57  77 / 100  80  30  10   0
Albany        83  75  85  59  78 / 100  90  60  20   0
Valdosta      84  76  86  63  81 /  90  90  50  20  10
Cross City    83  78  88  68  85 /  90  90  50  20  10
Apalachicola  81  77  86  65  81 / 100  80  30  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
     Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
     Madison.

     High Rip Current Risk through late Thursday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Hurricane Warning for Baker-Brooks-Calhoun-Colquitt-Decatur-
     Dougherty-Early-Grady-Miller-Mitchell-Seminole-Thomas-
     Worth.

     Flash Flood Watch through Thursday morning for Baker-Ben Hill-
     Brooks-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
     Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
     Thomas-Tift-Turner-Worth.

     Tropical Storm Warning for Ben Hill-Berrien-Clay-Cook-Irwin-
     Lanier-Lee-Lowndes-Quitman-Randolph-Terrell-Tift-Turner.

     Hurricane Watch for Clay-Lee-Quitman-Randolph-Terrell.

AL...Hurricane Warning for Geneva-Houston.

     Flash Flood Watch through Thursday morning for Coffee-Dale-
     Geneva-Henry-Houston.

     Tropical Storm Warning for Coffee-Dale-Henry.

     Hurricane Watch for Coffee-Dale-Henry.

GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Barry
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:40 PM CDTExtreme Wind WarningTAEHouston110 min
Oct 10, 4:44 PM CDTFlash Flood WarningTAEGeneva, Houston3 hr
Oct 10, 5:49 PM CDTFlash Flood WarningTAEHenry3 hr

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.